Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 19, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 21, 2020, 3:26 AM EST. It took effect at Feb 21, 2020, 1:00 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2020, 3:26 AM EST (08:26 UTC)
- In effect from
- Feb 21, 2020, 1:00 PM EST
- Expired
- Feb 22, 2020, 3:11 PM EST
- In force
- 26 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
227 WHUS71 KCLE 210826 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 326 AM EST Fri Feb 21 2020 LEZ145>149-211630- /O.NEW.KCLE.SC.Y.0019.200221T1800Z-200222T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 326 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 1 PM this afternoon to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
6 follow-up statements
936 WHUS71 KCLE 211425 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 925 AM EST Fri Feb 21 2020 LEZ145>149-212230- /O.CON.KCLE.SC.Y.0019.200221T1800Z-200222T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 925 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 1 PM this afternoon to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
838 WHUS71 KCLE 212041 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 341 PM EST Fri Feb 21 2020 LEZ145>149-220445- /O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 341 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...Until 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
846 WHUS71 KCLE 220253 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 953 PM EST Fri Feb 21 2020 LEZ145>149-221100- /O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 953 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... * WHAT...Southwest winds 15 to 25 knots and waves 2 to 6 feet. * WHERE...Lake Erie nearshore Waters from Vermilion OH to Ripley NY. * WHEN...Until 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
921 WHUS71 KCLE 220808 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 308 AM EST Sat Feb 22 2020 LEZ145>149-221615- /O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 308 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Lake Erie nearshore Waters from Vermilion OH to Ripley NY. * WHEN...Until 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
504 WHUS71 KCLE 221441 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 941 AM EST Sat Feb 22 2020 LEZ145-146-221545- /O.CAN.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 941 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Hazardous conditions for small craft are no longer expected. However, southwesterly wind gusts up to 25 knots and 1 to 3 foot waves are forecast the rest of today. The strongest wind gusts and largest waves are expected along the near the outer edge of nearshore waters. $$ LEZ147>149-222100- /O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 941 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
375 WHUS71 KCLE 222011 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 311 PM EST Sat Feb 22 2020 LEZ147>149-222115- /O.CAN.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 311 PM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Hazardous conditions for small craft are no longer expected. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 1:06 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 21, 1:06 AM EST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 106 AM EST Fri Feb 21 2020 ...06z Aviation TAF Update... .SYNOPSIS... Broad high pressure centered over the Central Plains will continue to extend across the region tonight through Saturday as it drifts to the southeastern United States. Sunday, low pressure will develop in the Central Plains and will bring mild air and widespread rainfall to the region early next week. && .NEAR TERM /THROUGH TODAY/... Update...Most of the near-term forecast remains valid. Light lake effect snow showers are lingering along and inland from the Lake Erie shore from roughly Cuyahoga County eastward through northwest PA as a northwesterly to north-northwesterly steering flow of cold air crosses the lake. Based on latest mesoscale model guidance, expect these light snow showers to end gradually from west to east through the predawn hours of Friday morning as a lowering subsidence inversion and continued dry air advection cause already weak lake-induced CAPE to wane. Made minor adjustments to POPs, QPF, snowfall, and sky cover to account for the expectation of lake effect snow lasting several hours longer than forecast previously. Little or no snow accumulation is expected. Previous Discussion...High pressure was centered over IA this afternoon and covered much of the continental US. This high will drift slowly southeast and extend from the Carolinas to eastern Texas by Saturday morning. The high will continue to influence the weather across northern Ohio and nwrn PA through the near term. For this evening however, cold air over Lake Erie will continue to bring clouds and widely scattered snow showers to the snowbelt region. No significant accumulation is expected however a snow showers could drop a quick half inch in local areas of inland nwrn PA. Otherwise, expect clearing skies through the overnight there. Friday should be sunny with high pressure and very dry air across the region. Skies should remain clear for Friday night. As for temps, will drop lows below guidance tonight given dewpoints already in or approaching single digits. Will have most areas 8 to 10 degrees with 10 to 15 close to the lake. Highs Friday will recover to the low to mid 30s. Increasing winds expected for Friday night as the ridge axis drifts to our southeast. This should keep the boundary layer better mixed and prevent temps from dropping as low. Given this have remained close to guidance temps in the lower 20s. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... The weekend weather will remain quiet with high pressure still the primary influence. A very minor disturbance aloft will yield some cirrus early Sunday, with a slow and steady increase in cloud cover through late Sunday and into Sunday night as the first system in days approaches the region. Temperatures over the weekend will slowly moderate through the 40s with a few touching 50 on Sunday. The sensible weather from this next system will arrive Sunday night and carry through a portion of next work week. Have broadly brushed 60 to 70 percent chances for Monday with more refinements and specifics to come with future forecasts and a greater confidence in storm track. && .LONG TERM /MONDAY THROUGH THURSDAY/... For now the storm track consensus is across central or northern OH on Tuesday morning, with some guidance suggesting north across the lake. This would impact lows in particular Monday night and highs Tuesday. Cannot nudge one way or the other just yet so have continued the lows Monday night in the mid/upper 30s and highs Tuesday in the mid/upper 40s. Questions remain after this initial wave pulls across the region with the next upstream shortwave diving south from the northern Plains to the Mississippi Valley and generating surface low development somewhere in the vicinity of the lower Great Lakes to TN valley. This will likely be a colder scenario for the local area. After a relative lull in precip chances Tuesday night, broadly increase precipitation chances again for Wednesday night/Thursday for this low and bring the changeover to snow to the area. Precip chances linger on the backside of this system with cold air across the lakes and cyclonic flow for some lake effect snow showers. Temperatures by Thursday will have fallen back to around 30 for highs. && .AVIATION /06Z Friday THROUGH Tuesday/... High pressure will be around the region through the TAF period with VFR conditions. The only potential impacts to aviation will be the gusty winds that develop late Friday morning through Friday evening with southwesterly winds 12 to 15 knots and gusts over 20 knots. Some lake effect clouds 3500 feet and above will scattered out by sunrise. Mostly fair skies are expected through Friday evening. .OUTLOOK...Non-VFR possible with widespread snow and/or rain early Monday morning through Tuesday. && .MARINE... High pressure from the Midwest and Central Plains will shift to the southeast U.S. through Sunday allowing the winds to back to the southwest and increase in speed. The strongest winds are expected between Friday afternoon and Saturday night when the gradient is the tightest between that high and the storm track across the northern lakes and James Bay. A Small Craft Advisory will be needed for much of this time. Winds will peak at 30 knots east of Long Point across the open waters. Between Monday and Tuesday low pressure will track from the mid Mississippi Valley to the lower lakes with winds on Lake Erie responding based on the systems eventual track either north or south of the lake. For now most of the guidance tracks this low near or south of the lake therefore the forecast reflects a wind shift to the east-northeast for Monday and Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...Jaszka/TK SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Griffin MARINE...Oudeman
Hazardous weather outlook, Feb 21, 3:06 AM EST, 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 306 AM EST Fri Feb 21 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 306 AM EST Fri Feb 21 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.